MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC C US IMPLANT LARGE-DEEP 5MM; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC C US IMPLANT LARGE-DEEP 5MM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 09.820.055S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided indicates a patient received a prodisc c implant at c4/5 and c5/6 on (b)(6) 2021.Shortly after implantation, the surgeon scheduled the patient for removal of the prodisc c implant at c4/5 due to malpositioning.There were no reported problems with the prodisc c implanted at c5/6.The implant was off of midline laterally and may have been contributing to radicular pain.The surgeon planned to replace the c4/5 prodisc c with a fusion.The patient did not have any pre-existing conditions or comorbidities which may have impacted the device.Imaging provided of the implant positioning shows the implant is placed off midline to the patient's left side.The implant may also be slightly rotated.This information led to a determination the removal may have been to preclude serious injury in the unresolved pain.The removal was carried out on (b)(6) 2021 without any complications.Only the c4/5 prodisc c device was removed, c5/6 prodisc c remains implanted inferior to a fusion using an unknown device.There was no indication of a device problem or malfunction during the implantation case or the removal case.Dhr review did not find any problems during manufacturing which may have contributed to the complaint.The rate of complaints found that the likelihood of malposition for prodisc c was improbable (less than remote or unlikely).The risks associated with malposition of the device or off midline implantation are identified and mitigated as far as reasonably practicable.The hospital did not allow for the explanted prodisc c to be returned for evaluation due to a lack of patient consent.No device evaluation could be performed.Review of the surgical technique guide for prodisc c noted that identification of the midline and confirmation of midline placement after implantation is noted in multiple locations within the technique.The investigation determined the most likely cause of the complaint was a use error during implantation which led to the device being off of the midline.This submission is for 1 of 1 devices involved in this event.
 
Event or Problem Description
Prodisc c removal scheduled with dr.(b)(6) on monday (b)(6) 2021.The prodisc c implanted at c4-5 was placed off of midline, and the patient has reported some radicular pain.Imaging provided shows the c4-5 implant off midline to the patient's left side.The implant may also be rotated.The decision to complete the removal was made on (b)(6) 2021.There has been no indication that there was a problem or malfunction with the device.Patient has no comorbidities or pre-existing conditions that may have affected the device.The surgeon is going to replace the pdc device with a fusion device.It is unknown what caused the device to be placed off midline.It is possible the patient anatomy or imaging available was a factor though there was no indication of a implant or instrument malfunction during the implantation case.The removal was completed on (b)(6) 2021 with no complications.The device was off midline laterally, and the surgeon felt the positioning was contacting a nerve root.The surgeon was not happy with the positioning thus decided to remove the prodisc c and replace it with an unknown standalone fusion device.There was no indication that the patient was experiencing symptoms per the information provided at the removal case.There were no images available and the hospital did not ask for patient consent for centinel to retrieve the device.The hospital would not allow the device to be retrieved without patient consent.There was no indication of a device problem or malfunction.Only 1 of the 2 implanted levels was revised.The prodisc c us large deep 5mm implant was removed from c4-5.

Brand Name
PRODISC C US IMPLANT LARGE-DEEP 5MM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key12526758
Report Number3007494564-2021-00083
Device Sequence Number17201479
Product Code MJO
UDI-Device Identifier00843193112842
UDI-Public00843193112842
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number09.820.055S
Device Catalogue NumberN/A
Device Lot Number2020-1002
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR